Alert archive / Nebraska / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 40, NWS North Platte, NE

May 20, 2024Chase County, Hayes County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 20, 2024, 11:41 PM MDT for Chase County, Hayes County, Nebraska. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2024, 11:41 PM MDT (05:41 UTC)
Expired
May 21, 2024, 12:30 AM MDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Chase County, NE, Hayes County, NE

The radar

The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 11:41 PM MDTHAIL 1.754 Ssw Wauneta, NECaller reported golf ball hail ongoing.
May 21, 12:15 AM MDTHAIL 2Palisade, NEPublic report and photo via social media of hail in Palisade; sizes estimated from photo ranging from approx. half dollar size to around 2 inches in diameter. Time estimated from radar.
May 21, 12:17 AM MDTHAIL 2.5Palisade, NEReport and photo via social media of hail estimated from photo to be around the size of a tennis ball. Hail was reported to have varied in size.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 8:01 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 248 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
248 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted.

997 
WUUS53 KLBF 210541
SVRLBF
NEC029-085-210630-
/O.NEW.KLBF.SV.W.0040.240521T0541Z-240521T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1241 AM CDT Tue May 21 2024

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southeastern Chase County in southwestern Nebraska...
  Hayes County in southwestern Nebraska...

* Until 130 AM CDT/1230 AM MDT/.

* At 1241 AM CDT/1141 PM MDT/, severe thunderstorms were located
  along a line extending from Enders Reservoir State Recreation Area
  to near Wauneta to 8 miles southwest of Palisade, moving northeast
  at 25 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Hayes Center, Wauneta, Enders, Hamlet, and Area A Campground.

This includes Highway 61 between mile markers 25 and 30.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 300 AM CDT/200 AM MDT/ for
southwestern Nebraska.

&&

LAT...LON 4035 10159 4052 10146 4059 10113 4054 10079
      4035 10078
TIME...MOT...LOC 0541Z 244DEG 20KT 4044 10154 4040 10133 4029 10125 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Brown
2 follow-up statements
563 
WWUS53 KLBF 210544
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1244 AM CDT Tue May 21 2024

NEC029-085-210630-
/O.CON.KLBF.SV.W.0040.000000T0000Z-240521T0630Z/
Chase NE-Hayes NE-
1244 AM CDT Tue May 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM
CDT/1230 AM MDT/ FOR SOUTHEASTERN CHASE AND HAYES COUNTIES...

At 1243 AM CDT/1143 PM MDT/, severe thunderstorms were located along
a line extending from Enders to near Wauneta to 7 miles southwest of
Palisade, moving east at 25 mph.

HAZARD...Golf ball size hail and 70 mph wind gusts.

SOURCE...At 1241 AM CDT, the public reported golf ball sized hail 4 
         miles south-southwest of Wauneta.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Hayes Center, Wauneta, Enders, Hamlet, and Area A Campground.

This includes Highway 61 between mile markers 25 and 30.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CDT/200 AM MDT/ for
southwestern Nebraska.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4035 10159 4052 10146 4059 10113 4054 10079
      4035 10078
TIME...MOT...LOC 0543Z 270DEG 20KT 4044 10152 4040 10131 4029 10123 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Brown
333 
WWUS53 KLBF 210604
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
104 AM CDT Tue May 21 2024

NEC029-085-210630-
/O.CON.KLBF.SV.W.0040.000000T0000Z-240521T0630Z/
Chase NE-Hayes NE-
104 AM CDT Tue May 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM
CDT/1230 AM MDT/ FOR SOUTHEASTERN CHASE AND HAYES COUNTIES...

At 104 AM CDT/1204 AM MDT/, severe thunderstorms were located along a
line extending from near Enders to 7 miles east of Wauneta to near
Palisade, moving east at 25 mph.

HAZARD...Two inch hail and 70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect 
         considerable tree damage. Wind damage is also likely to 
         mobile homes, roofs, and outbuildings.

Locations impacted include...
Hayes Center, Wauneta, and Hamlet.

This includes Highway 61 between mile markers 25 and 26.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 300 AM CDT/200 AM MDT/ for
southwestern Nebraska.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4035 10155 4052 10146 4059 10113 4054 10079
      4035 10078
TIME...MOT...LOC 0604Z 259DEG 21KT 4044 10145 4042 10123 4033 10107 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Brown

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 11:25 PM MDT, 16 minutes earlier. Its key messages:

  • An all hazards severe weather situation including flooding appears likely tonight.
  • Tornado potential appears to be focused south of Interstate 80.
  • Very strong winds aloft and dry air moving in from Colorado will support the potential for very large hail and wind gusts 75 mph or stronger. This is most likely along and south of Interstate 80.
  • The flood potential appears to be focused along and south of Interstate 80 including Custer county.
Area forecast discussion, May 20, 11:25 PM MDT, 16 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1225 AM CDT Tue May 21 2024

.KEY MESSAGES...

- An all hazards severe weather situation including flooding
  appears likely tonight.

- Tornado potential appears to be focused south of Interstate 80.

- Very strong winds aloft and dry air moving in from Colorado will
  support the potential for very large hail and wind gusts 75 mph
  or stronger. This is most likely along and south of Interstate
  80.

- The flood potential appears to be focused along and south of
  Interstate 80 including Custer county.

&&

.MESOSCALE...
Issued at 929 PM CDT Mon May 20 2024

A cold front has sagged south into the central Sandhills this
evening and as of 9 PM CT, this feature was oriented from south
of Alliance, to south of Thedford, to near Ord Nebraska. Low
level easterly winds were present south of the front from the
I-80 corridor into northern Kansas. Currently two areas of
potential severe modes are anticipated across the far southern
Sandhills and southwestern Nebraska. First: A tandem of
supercell thunderstorms is currently just west of Yuma County
Colorado. This activity may touch Chase, Hayes and Frontier
counties over the next 2 to 5 hours. Tornado potential is
highest in these areas. Second: The tornado threat will
diminish further north toward Interstate 80. However, the threat
for very large hail and intense wind gusts up to 80 MPH remain
possible. The latest WoFS initiates convection just west of Lake
McConaughy in the next hour and translates this east along I-80
over the next 2 to 4 hours. Composite reflectivity indicates
some bowing segments traversing along and south of I-80.
Ensemble probabilities for hail > 1" in diameter are near 100%
from Perkins and Chase counties, east to southern Lincoln, Hayes
and Frontier counties. SW Nebraska needs to monitor the weather
situation closely into the early overnight hours!

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 342 PM CDT Mon May 20 2024

All eyes are on the progress of a sfc low across the Colo Rockies
this afternoon. The sfc low should move on to the plains early
this evening setting up return moisture into Nebraska. An upper
level plume of subtropical moisture across the srn Rockies this
afternoon will move over Nebraska tonight raising the specter of
heavy rain as storms repeat across swrn Nebraska. The HRRR has
been predicting storm development near Denver 21-22z this
afternoon. This lead storm will move east along a predicted
stationary front across swrn Nebraska with more storms
developing across the cntl high Plains to move through swrn
Nebraska overnight. Arrival time in swrn Nebraska for the lead
storm is 02-03z this evening and all hazards are possible with
this storm.

A disturbance across srn ID this afternoon will move east and set
off a second area of thunderstorms across the Panhandle this
evening. These storms will generally be elevated or post-frontal
mainly posing a large or very large hail threat.

Jet stream winds will be very strong, 50-70kts at h300mb, with deep
layer shear well above 50kts. The MLCAPE will be confined to srn
Nebraska and the BRN south of Interstate 80 is generally less than
25 tonight. This would seem to suggest isolated sfc based severe
storm coverage but repeat storms shown by the CAMs increases
coverage to scattered along and south of I-80.

Storms over swrn Nebraska will be ingesting subtropical moisture
aloft and a mix of very dry air from the southwest and moist air
from the southeast. This is the basis for the SPC 75 mph+
significant wind gust threat. The very strong deep layer shear
supports the 2+ inch hail threat.

The risk of upscale storm growth leading to an organized "high end"
wind event across swrn Nebraska is uncertain; the CAMs don't show
it. The CAMs do show the cap weakening and storms developing across
cntl Nebraska late this evening. One or both of the storm
complexes across wrn Nebraska are expected to merge over cntl
Nebraska forming large complex of thunderstorms lasting
overnight.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 342 PM CDT Mon May 20 2024

Two more storm systems are in the forecast Thursday and Sunday.
Chance-likely POPs for thunderstorms are in place Thursday
night. High-end chance POPs are in place for the system Sunday.

The models are in very good agreement tracking a system across nrn
British Columbia through the nrn Plains Thursday night into Friday.
The focus for storms Thursday evening is a cold front moving through
wrn Nebraska. The GFS and ECM show the front lighting up along and
east of highway 83 near or after 00z Thursday evening.

Another system across the Bering Sea this afternoon could track
through the nrn Plains Sunday setting off thunderstorms across wrn
and ncntl Nebraska.

Both systems will be operating in a strongly sheared environment
featuring h500mb winds around 50kts and instability appears to be
limiting storm coverage. A check on the GFS in CONRAD in Bufkit
shows potential for severe weather Thursday nonetheless. The
situation next Sunday is beyond the reach of Bufkit and the ECM is
fairly quiet in terms of QPF.

&&

.AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/...
Issued at 1224 AM CDT Tue May 21 2024

Expect occasional thunderstorms for both the KLBF and KVTN
terminals through daybreak. Wind gusts up to 45 KTS are possible
at the KLBF terminal through 08z overnight. The threat for
showers will continue through Tuesday morning with ceilings
below 1000 FT AGL at the KLBF and KVTN terminals. Ceilings will
climb to MVFR levels Tuesday afternoon before clouds scatter out
Tuesday evening.

&&

.HYDROLOGY...
Issued at 1116 AM CDT Mon May 20 2024

The HRRR suggests repeating storms across swrn and scntl
Nebraska tonight which will likely be supercellular. This could
lead to 3 inches of rainfall. A single storm putting down 1.5
inches in less than an hour isn't a big problem but the second
storm of the same caliber a few hours later would probably cause
flooding.

The RAP model viz Bufkit suggests deep moisture extending to
300 mb will be in place supporting heavy rainfall and it is
worth noting satellite shows an expansive plume of subtropical
moisture feeding in through the srn Rockies and Mexico. Some of
this moisture will be drawn into a developing upper low across
Nebraska tonight.

The h850-700mb moisture transport in the RAP model is perhaps modest
but the theta-e advection looks strong. Winds at h850mb are very
modest at just 10-20kts so this doesn't appear to be a blockbuster
heavy rain event. Moisture availability and repeating storms are the
basis for a Flood Watch across swrn and scntl Nebraska tonight. The
watch outline generally follows the 100 percent probability of 1
inch of rain in 12hr shown by the HREF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 AM CDT /9 AM MDT/ this morning for NEZ038-
057>059-069>071.

&&

MESOSCALE...Buttler
SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Buttler
HYDROLOGY...CDC
Hazardous weather outlook, May 20, 3:25 PM MDT, 8 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
425 PM CDT Mon May 20 2024

NEZ004>010-022>029-035>038-056>059-069>071-094-212130-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
425 PM CDT Mon May 20 2024 /325 PM MDT Mon May 20 2024/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Rest of this afternoon and Tonight.

Rain and thunderstorm chances increase quickly Monday evening
including the threat for severe weather. Large hail up to baseball
size and damaging wind gusts near 75 mph are the main concerns though
a tornado or two cannot be ruled out. The areas most prone to these
hazards are south of Highway 92 and west of Highway 183. A damaging
wind threat may potentially last into early Tuesday morning for
central Nebraska.

All thunderstorms will be capable of heavy rain with potential for
brief periods of one inch per hour rain rates. While widespread
flash flooding is not anticipated, localized flooding as well as
rises on area streams and rivers are possible. As such, a Flood
Watch has been issued for portions of southwest Nebraska through
Tuesday morning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The threat for locally heavy rain will continue through Tuesday
morning, mainly for areas east of Highway 61. Rain and thunderstorms
are expected to taper off during the afternoon hours Tuesday. Event
total rainfall amounts of 1 to 2 inches are likely with localized
amounts approaching 3 inches possible.

Additional thunderstorm development is possible Tuesday evening west
of Highway 83, but no severe weather is expected at this time.

Rain and thunderstorms are again likely late Thursday into Friday.
Currently, the threat for severe weather with this activity is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed, mainly this evening and
late tonight across southwest and central Nebraska. The public is
encouraged to submit reports of observed severe weather to the NWS
North Platte office.

In the hours before

Special weather statement, May 20, 10:16 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
1116 PM CDT Mon May 20 2024

NEZ059-210500-
Lincoln NE-
1116 PM CDT Mon May 20 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LINCOLN COUNTY
THROUGH MIDNIGHT CDT...

At 1116 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Dickens, or 18 miles southwest of North Platte, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
North Platte, Hershey, Dickens, Lake Maloney State Recreation Area,
and Birdwood.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 165 and 181.
 Highway 83 between mile markers 73 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for southwestern
Nebraska.

&&

LAT...LON 4080 10099 4090 10114 4121 10097 4108 10064
TIME...MOT...LOC 0416Z 221DEG 21KT 4093 10101

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 20, 10:47 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
1147 PM CDT Mon May 20 2024

NEZ008-009-210530-
Brown NE-Rock NE-
1147 PM CDT Mon May 20 2024

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ROCK AND CENTRAL
BROWN COUNTIES THROUGH 1230 AM CDT...

At 1147 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Ainsworth, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ainsworth, Long Pine, Keller Park State Recreation Area, and Pine
Glen State Wildlife Refuge.

This includes the following highways...
 Highway 183 between mile markers 194 and 204.
 Highway 20 between mile markers 239 and 253.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4233 9994 4241 10009 4272 9974 4263 9955
TIME...MOT...LOC 0447Z 218DEG 28KT 4244 9995

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 20, 10:58 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
1158 PM CDT Mon May 20 2024

NEZ059-210545-
Lincoln NE-
1158 PM CDT Mon May 20 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LINCOLN COUNTY THROUGH
1245 AM CDT...

At 1158 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Maloney State Recreation Area, or 12 miles south of North
Platte, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
North Platte, Maxwell, North Platte Airport, Lake Maloney State
Recreation Area, Keith, and Cottonwood Canyon State Wildlife
Management Area.

This includes the following highways...
 Interstate 80 in Nebraska between mile markers 177 and 195.
 Highway 83 between mile markers 57 and 82, and between mile markers
89 and 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for southwestern
Nebraska.

&&

LAT...LON 4075 10078 4094 10084 4133 10068 4122 10032
      4080 10057
TIME...MOT...LOC 0458Z 203DEG 27KT 4095 10073

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 20, 11:32 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
1232 AM CDT Tue May 21 2024

NEZ006-008-009-210600-
Brown NE-Rock NE-Keya Paha NE-
1232 AM CDT Tue May 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ROCK...EAST CENTRAL
BROWN AND SOUTH CENTRAL KEYA PAHA COUNTIES THROUGH 100 AM CDT...

At 1232 AM CDT, Doppler radar was tracking a strong thunderstorm near
Bassett, moving northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bassett and Long Pine.

This includes the following highways...
 Highway 183 between mile markers 180 and 182, and between mile
markers 197 and 199.
 Highway 20 between mile markers 250 and 265.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4250 9967 4262 9978 4277 9952 4260 9934
TIME...MOT...LOC 0532Z 239DEG 18KT 4259 9961

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, May 20, 11:34 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service North Platte NE
1234 AM CDT Tue May 21 2024

NEZ069>071-210615-
Chase NE-Frontier NE-Hayes NE-
1234 AM CDT Tue May 21 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FRONTIER...
SOUTHEASTERN CHASE AND SOUTHERN HAYES COUNTIES THROUGH 115 AM
CDT/1215 AM MDT/...

At 1234 AM CDT/1134 PM MDT/, Doppler radar was tracking a strong
thunderstorm near Wauneta, or 15 miles southeast of Imperial, moving
east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wauneta and Hamlet.

This includes Highway 61 between mile markers 25 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT/200 AM MDT/ for
southwestern Nebraska.

&&

LAT...LON 4035 10164 4041 10163 4047 10078 4035 10077
TIME...MOT...LOC 0534Z 269DEG 40KT 4035 10144

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Brown
Special weather statement, May 20, 11:40 PM MDT, 1 minute before
Special Weather Statement
National Weather Service North Platte NE
1240 AM CDT Tue May 21 2024

NEZ038-059-210615-
Custer NE-Lincoln NE-
1240 AM CDT Tue May 21 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN LINCOLN AND SOUTHWESTERN
CUSTER COUNTIES THROUGH 115 AM CDT...

At 1240 AM CDT, Doppler radar was tracking a strong thunderstorm near
Maxwell, or 17 miles east of North Platte, moving northeast at 30
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Brady, Maxwell, Keith, Jeffrey Canyon State Wildlife Management Area,
Cottonwood Canyon State Wildlife Management Area, and Etna.

This includes Interstate 80 in Nebraska between mile markers 185 and
205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 300 AM CDT for southwestern
Nebraska.

A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
central Nebraska.

&&

LAT...LON 4110 10064 4137 10038 4123 10003 4104 10019
      4104 10023 4100 10023 4080 10039
TIME...MOT...LOC 0540Z 216DEG 26KT 4106 10045

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:23 PM MDTSpecial Weather StatementLBFBoyd22 min
May 20, 8:17 PM MDTSpecial Weather StatementLBFDeuel43 min
May 20, 8:54 PM MDTSpecial Weather StatementLBFLoup36 min
May 20, 8:57 PM MDTSpecial Weather StatementLBFBlaine33 min
May 20, 9:28 PM MDTSpecial Weather StatementLBFLoup32 min
May 20, 9:29 PM MDTSpecial Weather StatementLBFCuster31 min
May 20, 9:34 PM MDTSevere Thunderstorm WarningLBFGarfield, Loup41 min
May 20, 9:43 PM MDTSevere Thunderstorm WarningLBFCuster, Loup47 min
May 20, 9:46 PM MDTSpecial Weather StatementLBFRock44 min
May 20, 9:53 PM MDTSpecial Weather StatementLBFLincoln37 min
May 20, 10:03 PM MDTSevere Thunderstorm WarningLBFCuster27 min
May 20, 10:14 PM MDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler46 min
May 20, 10:16 PM MDTSpecial Weather StatementLBFLincoln44 min
May 20, 10:23 PM MDTAreal Flood AdvisoryLBFLincoln5 hr
May 20, 10:27 PM MDTSevere Thunderstorm WarningLBFLincoln33 min
May 20, 10:29 PM MDTSevere Thunderstorm WarningLBFCuster, Garfield, Loup19 min
May 20, 10:47 PM MDTSpecial Weather StatementLBFBrown43 min
May 20, 10:55 PM MDTSevere Thunderstorm WarningLBFWheeler35 min
May 20, 10:58 PM MDTSpecial Weather StatementLBFLincoln47 min
May 20, 11:32 PM MDTSpecial Weather StatementLBFRock28 min
May 20, 11:34 PM MDTSpecial Weather StatementLBFHayes41 min
May 20, 11:40 PM MDTSpecial Weather StatementLBFLincoln35 min
May 20, 11:56 PM MDTSpecial Weather StatementLBFKeya Paha34 min
May 21, 12:04 AM MDTAreal Flood AdvisoryLBFChase, Hayes3 hr
May 21, 12:14 AM MDTSpecial Weather StatementLBFLogan46 min
May 21, 12:24 AM MDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier, Hayes66 min
May 21, 12:26 AM MDTFlash Flood WarningLBFChase, Hayes3 hr
May 21, 12:35 AM MDTAreal Flood AdvisoryLBFLincoln3 hr
May 21, 12:53 AM MDTFlash Flood WarningLBFHayes3 hr
May 21, 1:05 AM MDTSevere Thunderstorm WarningLBFFrontier, Hayes, Lincoln55 min
May 21, 1:22 AM MDTSpecial Weather StatementLBFCuster53 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.